Alert archive / Florida / Small Craft Advisories in 2011
Small Craft Advisory 28, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Nov 25, 2011, 4:02 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2011, 4:02 AM EST (09:02 UTC)
- Expired
- Nov 26, 2011, 4:00 AM EST
- In force
- 24 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
938 WHUS72 KMLB 250902 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 402 AM EST FRI NOV 25 2011 AMZ550-552-555-251715- /O.EXP.KMLB.SC.Y.0027.000000T0000Z-111125T0900Z/ /O.NEW.KMLB.SC.Y.0028.111125T0902Z-111125T2100Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- 402 AM EST FRI NOV 25 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS AND SEAS: NORTH TO NORTHEAST WINDS WILL INCREASE TO 20 TO 25 KNOTS BEHIND A COLD FRONT. SEAS WILL BUILD TO 6 TO 8 FEET FROM LATE TONIGHT THROUGH THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ570-572-575-251715- /O.CON.KMLB.SC.Y.0027.000000T0000Z-111126T2100Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 402 AM EST FRI NOV 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SATURDAY. * WINDS AND SEAS: NORTHWEST TO NORTH WINDS WILL INCREASE TO 20 TO 25 KNOTS BEHIND A COLD FRONT. SEAS WILL BUILD TO 7 TO 9 FEET DURING THE DAY THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
381 WHUS72 KMLB 251451 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 951 AM EST FRI NOV 25 2011 AMZ550-552-555-252100- /O.CON.KMLB.SC.Y.0028.000000T0000Z-111125T2100Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- 951 AM EST FRI NOV 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS AND SEAS: EAST WINDS UP TO 20 KNOTS ARE EXPECTED TODAY. SEAS CONTINUE IN THE 5 TO 7 FOOT RANGE INTO LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ570-572-575-252100- /O.CON.KMLB.SC.Y.0027.000000T0000Z-111126T2100Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 951 AM EST FRI NOV 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SATURDAY. * WINDS AND SEAS: EAST WINDS NEAR 20 KNOTS TODAY. SEAS WILL BUILD TO 7 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
618 WHUS72 KMLB 252021 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 321 PM EST FRI NOV 25 2011 AMZ550-552-555-260900- /O.EXT.KMLB.SC.Y.0028.000000T0000Z-111126T0900Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- 321 PM EST FRI NOV 25 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EST SATURDAY. * WINDS AND SEAS: EAST WINDS OF 15 TO 20 KNOTS ARE EXPECTED TONIGHT. SEAS CONTINUE IN THE 5 TO 7 FOOT RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ570-572-575-260900- /O.CON.KMLB.SC.Y.0027.000000T0000Z-111126T2100Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 321 PM EST FRI NOV 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SATURDAY. * WINDS AND SEAS: EAST WINDS NEAR 20 KNOTS INTO TONIGHT. SEAS WILL BUILD TO 7 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 25, 3:31 AM EST, 31 minutes earlier.
Area forecast discussion, Nov 25, 3:31 AM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
331 AM EST FRI NOV 25 2011
.DISCUSSION...
TODAY-TONIGHT...LARGE HI PRES RIDGE OVER THE MID ATLC/DEEP SOUTH
WILL MAINTAIN A MODERATE TO FRESH E/NE BREEZE ACRS CNTRL FL. LCL
AIRMASS IS FAR TOO DRY AND STABLE TO SUPPORT ANYTHING MORE THAN A
SCT MARINE STRATOCU DECK: EVENING KJAX/KTBW SOUNDINGS SHOWED A SHARP
SUBSIDENCE INVERSION IN THE H90-H80 LYR WITH PW VALUES BTWN
0.4"-0.8"...WHILE RUC80 ANALYSIS SHOWS UPSTREAM H100-H85 MEAN RH
VALUES BLO 70PCT AND H85-H50 VALUES AOB 10PCT.
DEEP ONSHORE FLOW HAS PERSISTED FOR THE PAST 36HRS...ALLOWING OCEAN
MODIFIED AIR TO PUSH ACRS THE PENINSULA. LCL PGRAD WILL REMAIN TIGHT
ENOUGH TO MAINTAIN THE STEADY ERLY BREEZE THRU THE OVERNIGHT PD.
MAX TEMPS IN THE M70S TODAY WILL BE WITHIN A DEG OR TWO OF CLIMO
AVG. MIN TEMPS TONIGHT WILL BE 5-8F ABV CLIMO DUE TO THE LIGHT BUT
STEADY ERLY FLOW...U50S/L60S ALONG AND N OF I-4 TO THE M/U60S ALONG
THE TREASURE COAST.
SATURDAY...SFC HIGH PULLS EAST OF THE NC COAST WITH EAST WINDS
10-15 MPH...A LITTLE HIGHER AT THE COAST...AND MAX TEMPS REACHING
THE LOWER 80S INTERIOR AND UPPER 70S COAST. RAIN CHANCES AGAIN
LOOK TOO LOW TO MENTION THOUGH A FEW ATLC SHOWERS COULD MOVE
ONSHORE MAINLY ACROSS SRN SECTIONS.
SUN/MON...VERY LOW CONFIDENCE FORECAST AS GFS CONTINUES TO BE MUCH
FASTER WITH A PROGRESSIVE OPEN WAVE WITH MUCH OF THE JET ENERGY
LIFTING NORTH OF THE AREA. THIS PRODUCES A WEAKENING FRONT THAT
PUSHES THROUGH THE AREA LATE SUNDAY/SUNDAY EVENING...EVEN FASTER
THAN THE PREVIOUS RUNS. BUT THIS SOLUTION HAS BECOME THE OUTLIER
AMONG THE OTHER GLOBAL MODELS (CANADIAN...UKMET AND EUROPEAN) WHICH
SHOW UPPER TROUGH AMPLIFYING AND CUTTING OFF OVER THE LOWER MS
VALLEY THIS PERIOD. THE RESULT WOULD BE A MUCH SLOWER FRONTAL
PASSAGE WITH MUCH LATER INTRUSION OF COLDER AIR INTO CENTRAL
FLORIDA. IN FACT...SUNDAY AND MONDAY COULD REMAIN WARM AND DRY.
FOR NOW...HAVE NUDGED THE FORECAST TOWARD A SLOWER FRONTAL
PASSAGE ON MONDAY WHICH IS CONSISTENT WITH HPC. IF THE SLOWER
EUROPEAN MODEL IS CORRECT...WE COULD SEE A BAND OF RAIN/EMBEDDED
STORMS SWEEP ACROSS THE AREA MONDAY NIGHT BUT TO REPEAT...THIS IS
A LOW CONFIDENCE FORECAST.
TUE/WED...COLD AIR ADVECTION BEHIND THE FRONT PROGGED TO PRODUCE
BELOW NORMAL TEMPS WITH LOW LEVEL RIDGE SLIDING ACROSS THE SE
UNITED STATES. THIS COULD BE A MORE PROLONGED COOL DOWN AS FLOW
NOT EXPECTED TO TURN ONSHORE AS QUICKLY. NO FREEZING TEMPERATURES
EXPECTED.
&&
.AVIATION...
THRU 26-04Z...VFR ALL SITES WITH OCNL CIGS BTWN FL040-060...BTWN
25/14Z-25/23Z OCNL SFC WND G22KTS CSTL SITES.
&&
.MARINE...
TODAY-TONIGHT...LARGE HI PRES RIDGE OVER THE MID ATLC/DEEP SOUTH
WILL MAINTAIN A MODERATE TO FRESH E/NE BREEZE ACRS THE LCL ATLC.
N/NE FETCH OVER THE WRN ATLC EXTENDS CLEAR UP TO THE NC OUTER BANKS
AND WILL ONLY LENGTHEN AS THE RIDGE AXIS APPROACHES THE COAST.
LATEST BUOY OBS INDICATE WINDS ARE DIMINISHING N OF CAPE CANAVERAL
THOUGH 4-5FT SWELLS CONTINUE TO PUSH INTO THE AREA. SWELL PDS HAVE
OPENED UP TO BTWN 9-10SEC OFFSHORE...BUT REMAIN BLO 6SECS NEARSHORE.
WAVE MODELS INDICATE SEAS DROPPING BLO SCA LVLS NEARSHORE THRU THE
DAY. HOWEVER...WITH THE OPPOSING NE WIND/SRLY OCEAN CURRENT IN
PLAY...WILL OPT TO EXTEND THE SCA ANOTHER 12HRS.
EASTERLY WINDS WILL KEEP SEAS ELEVATED SATURDAY BEFORE DIMINISHING
SOMEWHAT ON SUNDAY AHEAD OF THE NEXT FRONT. THERE IS LOW
CONFIDENCE ON TIMING ON PASSAGE OF STRONG COLD FRONT BUT HAVE
SLOWED IT TO MONDAY IN THE CURRENT FORECAST. SEAS WILL BUILD QUICKLY
BEHIND THE FRONT DUE TO STRONG NORTHWESTERLY WINDS AND COLD AIR
ADVECTION. SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED AGAIN
EARLY NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 74 62 78 59 / 0 10 10 10
MCO 76 60 80 58 / 0 0 10 10
MLB 75 66 78 63 / 0 10 10 10
VRB 76 66 79 61 / 0 10 10 10
LEE 76 58 79 58 / 0 0 10 10
SFB 77 61 80 58 / 0 0 10 10
ORL 77 60 80 60 / 0 0 10 10
FPR 76 66 79 61 / 0 10 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR COASTAL
WATERS FROM FLAGLER BEACH TO JUPITER INLET OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 4 PM EST SATURDAY FOR WATERS FROM
FLAGLER BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...BRAGAW
LONG TERM....KELLYHazardous weather outlook, Nov 24, 7:28 AM EST, 20 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 728 AM EST THU NOV 24 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-241630- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 728 AM EST THU NOV 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .RIP CURRENT IMPACT...LONG PERIOD SWELLS WILL COMBINE WITH AN APPROACHING ASTRONOMICAL HIGH TIDE TO GENERATE A MODERATE RIP CURRENT RISK ALONG AREA BEACHES TODAY. THE THREAT WILL BE HIGHEST BETWEEN 9:30 AM AND 4:00 PM DUE TO TIDAL EFFECT. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE. .WIND AND SEA IMPACT...WINDS AND SEAS WILL BECOME HAZARDOUS OVER THE LOCAL WATERS TODAY AS SURFACE WINDS FRESHEN OUT OF THE NORTH AND NORTHEAST. SEAS WILL BUILD TO BETWEEN 5 AND 7 FEET NEARSHORE AND BETWEEN 7 AND 9 FEET OFFSHORE. DOMINANT PERIODS WILL DECREASE TO BETWEEN 6 AND 8 SECONDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MODERATE TO FRESH EAST TO NORTHEAST WINDS WILL CONTINUE INTO SATURDAY AFTERNOON. THESE WINDS WILL PUSH A MODERATE SWELL INTO THE EAST FLORIDA COAST THAT WILL KEEP SEAS ELEVATED FOR MUCH OF THE WEEKEND. A STRONG COLD FRONT IS EXPECTED TO PUSH THROUGH CENTRAL FLORIDA SUNDAY NIGHT. BEHIND THE FRONT...WINDS WILL SHIFT TO THE NORTHWEST AND FRESHEN...REGENERATING HAZARDOUS BOATING CONDITIONS THAT WILL CONTINUE INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BRAGAW
Nearby
Small Craft Advisories in Florida, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.